EconPapers    
Economics at your fingertips  
 

A Variational Approach to the Financial Problem with Insolvencies and Analysis of the Contagion

Giorgia Cappello (), Patrizia Daniele (), Sofia Giuffrè () and Antonino Maugeri ()
Additional contact information
Giorgia Cappello: University of Catania
Patrizia Daniele: University of Catania
Sofia Giuffrè: D.I.I.E.S. “Mediterranea” University of Reggio Calabria
Antonino Maugeri: University of Catania

A chapter in Mathematical Analysis and Applications, 2019, pp 17-40 from Springer

Abstract: Abstract In this chapter we improve some results in literature on the general financial equilibrium problem related to individual entities, called sectors, which invest in financial instruments as assets and as liabilities. Indeed the model, studied in the chapter, takes into account the insolvencies and we analyze how these insolvencies affect the financial problem. For this improved model we describe a variational inequality for which we provide an existence result. Moreover, we study the dual Lagrange problem, in which the Lagrange variables, which represent the deficit and the surplus per unit, appear and an economical indicator is provided. Finally, we perform the contagion by means of the deficit and surplus variables. As expected, the presence of the insolvencies makes it more difficult to reach the financial equilibrium and increases the risk of a negative contagion for all the systems.

Date: 2019
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:spochp:978-3-030-31339-5_2

Ordering information: This item can be ordered from
http://www.springer.com/9783030313395

DOI: 10.1007/978-3-030-31339-5_2

Access Statistics for this chapter

More chapters in Springer Optimization and Its Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:spochp:978-3-030-31339-5_2